Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 14, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Aug 13, 2025, 8:07 PM EDT for Mahoning County, Trumbull County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2025, 8:07 PM EDT (00:07 UTC)
- Expired
- Aug 13, 2025, 10:12 PM EDT
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mahoning County, OH, Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 70 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
699
WGUS51 KCLE 140007
FFWCLE
OHC099-155-140300-
/O.NEW.KCLE.FF.W.0014.250814T0007Z-250814T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
807 PM EDT Wed Aug 13 2025
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Northeastern Mahoning County in northeastern Ohio...
Southeastern Trumbull County in northeastern Ohio...
* Until 1100 PM EDT.
* At 807 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. The expected rainfall rate is 0.5 to 1.5 inches
in 30 minutes. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Youngstown, Boardman, Niles, Campbell, Hubbard, Canfield,
Lordstown, Hilltop, Maplewood Park, Austintown, Struthers, Girard,
McDonald, Poland, Lowellville, Churchill, Mineral Ridge and North
Jackson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4117 8052 4116 8052 4115 8052 4113 8052
4110 8052 4106 8052 4105 8052 4104 8052
4103 8052 4102 8052 4103 8077 4104 8087
4118 8086
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 30 MINUTES
$$
Sefcovic1 follow-up statement
459
WGUS71 KCLE 140212
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
1012 PM EDT Wed Aug 13 2025
OHC099-155-140222-
/O.CAN.KCLE.FF.W.0014.000000T0000Z-250814T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mahoning OH-Trumbull OH-
1012 PM EDT Wed Aug 13 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN MAHONING AND
SOUTHEASTERN TRUMBULL COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 4117 8052 4116 8052 4115 8052 4113 8052
4110 8052 4106 8052 4105 8052 4104 8052
4103 8052 4102 8052 4103 8077 4104 8087
4118 8086
$$
SefcovicWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 7:31 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 13, 7:31 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 731 PM EDT Wed Aug 13 2025 .SYNOPSIS... A cold front will drop across the region this evening followed by Canadian high pressure building across the northern Great Lakes Thursday and Friday. The front will settle over the Ohio Valley Thursday and Friday before lifting back north as a warm front early Saturday. Low pressure crossing the Great Lakes Sunday will push a cold front southward toward Lake Erie, with this front hanging in the vicinity early next week. && .NEAR TERM /THROUGH THURSDAY NIGHT/... 7:30 PM Update... Made some minor tweaks to PoPs through tonight to reflect dissipating showers and thunderstorms exiting to the southeast. Previous discussion... The main forecast challenge this afternoon and evening will be convective coverage ahead of the cold front. A large cold pool, cloud cover, and associated CIN has covered the region through early this afternoon in the wake of the first round of convection that moved through in the pre-dawn hours of this morning. This has been suppressing much in the way of organized redevelopment despite HREF CAMS wanting to develop quite a bit of convection, thus lowering confidence. Recent radar loops show scattered activity developing near the Central Highlands and in interior NE Ohio on numerous outflow boundaries, so expect that more convection will develop this afternoon, but coverage may not be as high as previously expected. Tweaked POPS to reflect slightly slower development this afternoon, with POPS gradually expanding in coverage as the broken line moves southeast toward the Pittsburgh area. Moderate instability eventually building up by mid to late afternoon (1500-2000 joules of MLCAPE) and steepening low-level lapse rates could support gusty winds within the strongest cores, but warm mid-level temperatures and weak flow aloft (almost no shear) will keep any severe threat very isolated. The main concern will be locally heavy rainfall as PWATs of 1.75 to 2.00 inches, deep warm cloud layers, and slow cell movement will support efficient rainfall rates and decent duration as the convection gradually spreads southeastward. The most at-risk areas for localized flooding will be where heavy rain fell early this morning. Convection will exit the region early tonight as the cold front crosses the region. A developing inversion, small temp/dew point depressions, wet ground, and lengthening nights all support fairly widespread fog development, especially in interior NE Ohio and NW PA, so expanded fog coverage overnight into Thursday morning. The main mid/upper trough axis will only glance the region to the north late tonight and Thursday, but Canadian high pressure at the surface building into the northern Great Lakes will push the front into the Ohio Valley for Thursday and Thursday night and allow for mostly clear skies and notably lower humidity. Lows tonight will dip into the low/mid 60s, with highs Thursday in the low/mid 80s. Lows Thursday night will fall into the mid 50s/low 60s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... The aforementioned Canadian high will gradually shift into the eastern Great Lakes and New England Friday and Friday night, with the old frontal boundary retreating northward as a warm front Friday night into Saturday as the mid/upper ridge redevelops and strengthens over the Mid Mississippi Valley. This will keep conditions cooler and pleasant through Friday night, but the higher heat and humidity will surge northeastward back into the region by Saturday. We will need to watch for the remnants of convective complexes (MCS activity) rotating around the ridge in the Upper Midwest and possibly clipping the region by Saturday, but with the high theta e/instability gradient looking to stay to our west Saturday and typical uncertainty with these patterns, kept the forecast dry through Saturday at this time. The better chance for some convection may come late Saturday night in northern areas as a frontal boundary approaches from the central Great Lakes. Highs in the low/mid 80s Friday will warm into the upper 80s/low 90s Saturday, with lows in the upper 50s to mid 60s Friday night and mid 60s to low 70s Saturday night. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The mid/upper ridge will continue to strengthen over the Mid Mississippi Valley Sunday, with 500 mb heights reaching 594-596 DM over MO and IL, before starting to retrograde westward by Monday as a strong shortwave trough crosses the Great Lakes Sunday and Sunday night. This shortwave will push a cold front into the southern Great Lakes region Sunday and Monday, but there is uncertainty with how quickly it will push south due to the strong mid/upper ridge to the SW. The overall pattern favors increased chances for convection Sunday into Monday, with the front likely to become quasi-stationary for a time. By Tuesday and Wednesday, deepening mid/upper troughing over the eastern CONUS and strong Canadian High Pressure will lead to much cooler, drier, and less humid conditions as the front is forced southward. NBM POPS and temperatures looked reasonable through the extended. && .AVIATION /00Z Thursday THROUGH Monday/... Remaining showers and thunderstorms across southeastern terminals will continue to exit over the next few hours as a cold front pushes across the region. Patchy fog is possible behind the cold front overnight tonight, particularly across inland terminals. Have an LIFR TEMPO line in at KMFD/KCAK/KYNG where best potential of dense fog exists. Visibilities should lift back to VFR near daybreak Thursday morning with widespread VFR expected as high pressure builds over the region. Northwest winds 5-10 knots tonight will quickly become light and variable overnight tonight. Winds become northeasterly by Thursday morning while returning to 8-10 knots. Outlook...VFR conditions are expected through Sunday morning before non-VFR conditions are possible Sunday afternoon. && .MARINE... A cold front will continue to cross Lake Erie this afternoon through the evening. Winds will be light at 5 to 10 knots through the frontal passage, outside of even showers and thunderstorms. Winds are generally out of the west-southwest across the lake and will be veering to the northwest and then out of the north after midnight. Throughout the day on Friday, winds should be around 10 knots out of the north-northeast for an on-shore flow before weakening in the evening as high pressure builds in to the north. There is the potential for waterspouts this evening and into tomorrow morning, then conditions become more unfavorable. Flow will shift to be more southerly towards the end of the week as a warm front will move northward across the lake. A cold front will move through the region on Sunday and northwesterly winds will return behind it. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Garuckas NEAR TERM...Garuckas/13 SHORT TERM...Garuckas LONG TERM...Garuckas AVIATION...13 MARINE...23
Hazardous weather outlook, Aug 13, 4:07 AM EDT, 16 hours before
Hazardous Weather Outlook National Weather Service Cleveland OH 407 AM EDT Wed Aug 13 2025 OHZ003-006>008-140815- Lucas-Wood-Ottawa-Sandusky- 407 AM EDT Wed Aug 13 2025 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS. OHZ009>014-017>023-027>033-036>038-047-089-PAZ001>003-140815- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 407 AM EDT Wed Aug 13 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms are expected today, especially southeast of a line from Tiffin to Cleveland. Locally heavy rainfall will be possible with any slow-moving or training thunderstorms. A few stronger storms may also produce wind gusts of 40-50 MPH. Thunderstorms are most likely between 1 PM and 7 PM as a cold front moves southeast across the area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS. LEZ061-142>149-162>169-140815- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 407 AM EDT Wed Aug 13 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Waterspouts are possible on Lake Erie today and tonight, especially east of the Lake Erie Islands. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Aug 13, 2:54 PM EDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Cleveland OH
254 PM EDT Wed Aug 13 2025
OHZ014-131930-
Ashtabula Inland OH-
254 PM EDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ASHTABULA COUNTY
THROUGH 330 PM EDT...
At 254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Andover, or 22 miles south of Ashtabula, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Andover and Cherry Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4165 8052 4150 8052 4150 8078 4167 8071
TIME...MOT...LOC 1854Z 288DEG 12KT 4157 8066
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SefcovicSpecial weather statement, Aug 13, 4:07 PM EDT, 4 hours before
Special Weather Statement
National Weather Service Cleveland OH
407 PM EDT Wed Aug 13 2025
OHZ029-030-038-047-132045-
Holmes OH-Richland OH-Ashland OH-Knox OH-
407 PM EDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RICHLAND...
SOUTHEASTERN ASHLAND...WESTERN HOLMES AND NORTHEASTERN KNOX COUNTIES
THROUGH 445 PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm near
Loudonville, or 15 miles southeast of Mansfield, moving east at 20
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Loudonville, Glenmont, Nashville, Butler, Perrysville, and North
Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4051 8245 4067 8240 4072 8213 4070 8212
4067 8213 4067 8212 4049 8207
TIME...MOT...LOC 2007Z 267DEG 16KT 4059 8234
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SefcovicNearby
Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.